Jump to content

DeNy: Sleep problems out of body sensation light hardness and cognitive decline


Recommended Posts


In August 2023, I became very sick with a cough and took paracetamol and cough syrup. After a nap, I woke up suddenly feeling a strange detachment from my body, as if I were numb and outside of myself. I wasn't sure if this was depersonalization, but I wondered how long it typically takes to recover and what the treatment might be.
Two days later, I saw a doctor who prescribed flupentixol (0.5mg) and melitracen (10mg). I took this medication from August until December, but the detachment/depersonalization never subsided. In December, the intensity peaked, becoming unbearable. I then consulted a neurologist who performed a CT scan. The scan was clear, and he advised me to abruptly stop taking flupentixol and melitracen (cold turkey).
For the first three days after stopping the medication, I didn't feel any different. However, on the fourth night, after returning home from the gym, I woke up in the middle of the night gasping for air and feeling completely out of body, as if I had died. It's important to note that the out-of-body experience never fully went away.
Following three sleepless nights with a headache, I revisited the doctor who originally prescribed flupentixol and melitracen. He attributed my sleeplessness to stopping the medication and reinstated the same medications at the same dosages, adding respiridone (1mg) for three days. During those three days, I felt too lethargic to get out of bed, almost like I was dead but unable to sleep.
After discontinuing respiridone, I relied solely on flupentixol and melitracen for sleep. However, even after 20 days, I still wasn't sleeping. Finally, another psychiatrist recommended completely stopping flupentixol and melitracen. He prescribed clonazepam (0.5mg) and amitriptyline.
For the first two weeks on this new medication, I could dream, but I was also able to move my body during sleep, which made me question if I was truly sleeping. I then returned to the psychiatrist, who increased the dosage of clonazepam to 1mg and added melatonin (3mg) to the amitriptyline. After a month, while I did dream occasionally, I would wake up feeling as though I hadn't slept at all, similar to pulling an all-nighter. My mom even noticed me snoring, suggesting I might be getting some light sleep. She also observed bruxism (teeth grinding) during my sleep. Despite this, my sleep still felt very light.
I saw the doctor again, and he abruptly stopped the amitriptyline and prescribed a new medication regimen: trifluoperazine (1mg twice daily), clonazepam (2mg at night only), and flunarazine (5mg twice daily). The first two days were okay, and I was able to sleep. However, on the third day, after taking the nighttime dose, I felt a complete out-of-body sensation again. Strange sensations ran through my head, legs, and body. I felt confused and lightheaded.
This medication cycle involved taking the medication for five days, followed by one day off. After a month of this regimen, I revisited my doctor. He prescribed trifluoperazine again and advised me to continue taking flunarazine (5mg) and clonazepam (2mg). Currently, I am experiencing severe short-term memory recall problems and strange sensations in my face and body. The out-of-body experiences and increased anxiety persist.
I am on day 11 of consistently taking trifluoperazine (1mg twice daily), clonazepam (2mg at night), and flunarazine (5mg twice daily).
My questions are:
 * Why am I having these intense out-of-body experiences?
 * I have severe short-term memory recall problems. For example, if I memorize something, I forget it within seconds.  Is this related?
 * I never seem to get deep sleep. I only experience light sleep, and some nights I don't sleep at all.  What could be causing this?
 

FLUPENTIXOL+MELITRACEN Augus2023- 0.5mg + 10mg till December 18 cold turkey.December 2023- till January 9 cold turkey.

AMITRIPTYLINE+CHLORDIAZEPOXIDE-January 2024- 12.5mg + 5 mg till April cold turkey

Clonazepam- January 2024- 0.5mg.April 2024-1mg.May 2024- 2mg.July 2024- 2mg to 1.5mg

Trifluoperazine-April 2024- 1 mg twice.June 2024- 1mg cold turkey

 

 

 

 

 

Link to comment
  • Erimus changed the title to DeNy: Sleep problems out of body sensation light hardness and cognitive decline
  • Moderator

Hello, and welcome to Surviving Antidepressants. We are a peer support forum to assist in tapering off psychiatric drugs safely, or recovering from psychiatric drug withdrawal.

 

Your first task is to create a drug signature, with the following:

 

  • All current medication you take, the dose you take, when you started the drug, and when you made dose changes
  • All current supplements you take
  • An accurate history of recent drugs, taken in the last 12-24 months
  • Dates for recent should be written as 7 Oct 2023, or Oct 7 2023, or early Oct 2023, or mid Oct 2023
  • A history of drugs taken 24 months ago and beyond - if applicable
  • Dates for historical drugs can simply be listed as start and stop years
  • Please do not use 07/10/23 // 10/07/23 as this is intepreted differently around the world

 

  • Please leave out symptoms and diagnoses. See my signature for example of clear and concise information.

 

Active Monday-Friday UK time

 

Taper calculator spreadsheet

 

MEDICATION:

1) Sertraline:

50mg - Oct 2020, 100mg - Dec 2020, 50mg - April 2021, 75mg - May 2021, 50mg - Sep 2021, 55mg - 23 Feb 2024, 60mg - 20 March 2024, Start tapering - 24 April 2024

Current dose: 55.09mg  (1 July 2024)

2) Mirtazapine:

15mg - Nov 2020

SUPPLEMENTS:

Fish oils, Magnesium, Vitamin C

Link to comment

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!

Register a new account

Sign in

Already have an account? Sign in here.

Sign In Now
×
×
  • Create New...

Important Information

Terms of Use Privacy Policy